Alert archive / Michigan / Wind Advisories in 2006

Wind Advisory 8, NWS Grand Rapids, MI

October 12, 20066 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Oct 12, 2006, 3:47 PM EDT for 6 counties in Michigan. It took effect at Oct 12, 2006, 10:37 PM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2006, 3:47 PM EDT (19:47 UTC)
In effect from
Oct 12, 2006, 10:37 PM EDT
Expired
Oct 14, 2006, 4:26 AM EDT
In force
30 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 121947
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
347 PM EDT THU OCT 12 2006


MIZ037-043-050-056-064-071-130400-
/O.NEW.KGRR.WI.Y.0008.061013T1200Z-061014T2000Z/
/O.CON.KGRR.FZ.W.0006.061013T0400Z-061013T1400Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
347 PM EDT THU OCT 12 2006

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT FRIDAY...
...WIND ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 4 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 4 PM EDT
SATURDAY. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 10 AM EDT FRIDAY. 

ANY PLANTS THAT WERE TAKEN INSIDE LAST NIGHT WILL NEED TO REMAIN
INSIDE TONIGHT AS TEMPERATURES WILL ONCE AGAIN FALL BELOW FREEZING
THIS EVENING AND STAY THERE OVERNIGHT FOR ALL BUT THE IMMEDIATE
LAKE MICHIGAN SHORE.

WIND GUSTS ARE EXPECTED TO INCREASE ALONG THE LAKE MICHIGAN SHORE
ON FRIDAY MORNING AND WIND GUSTS OF 45 MPH ARE EXPECTED TO
CONTINUE INTO FRIDAY AFTERNOON.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ038>040-044>046-051-052-057>059-065>067-072>074-130400-
/O.CON.KGRR.FZ.W.0006.061013T0400Z-061013T1400Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-
IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO...
BATTLE CREEK...JACKSON
347 PM EDT THU OCT 12 2006

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EDT FRIDAY. 

ANY PLANTS THAT WERE TAKEN INSIDE LAST NIGHT WILL NEED TO REMAIN
INSIDE TONIGHT AS TEMPERATURES WILL ONCE AGAIN FALL BELOW FREEZING
THIS EVENING AND STAY THERE OVERNIGHT FOR ALL BUT THE IMMEDIATE
LAKE MICHIGAN SHORE.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

OSTUNO
6 follow-up statements
000 
WWUS73 KGRR 130237
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1037 PM EDT THU OCT 12 2006

MIZ037-043-050-056-064-071-131045-
/O.EXT.KGRR.FZ.W.0006.061013T0237Z-061013T1400Z/
/O.EXT.KGRR.WI.Y.0008.061013T0237Z-061014T0600Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
1037 PM EDT THU OCT 12 2006

...FREEZE WARNING NOW IN EFFECT UNTIL 10 AM EDT FRIDAY...
...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SATURDAY...

THE FREEZE WARNING IS NOW IN EFFECT UNTIL 10 AM EDT FRIDAY. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT SATURDAY. 

ANY PLANTS THAT WERE TAKEN INSIDE LAST NIGHT WILL NEED TO REMAIN
INSIDE TONIGHT AS TEMPERATURES WILL ONCE AGAIN HOVER AROUND
FREEZING BEFORE SLOWLY RISING TOWARD SUNRISE. 

WIND GUSTS HAVE ALREADY KICKED UP TO AROUND 45 MPH ALONG THE
LAKESHORE AND WILL REMAIN THIS STRONG OVERNIGHT. WIND GUSTS TO 50
MPH ARE POSSIBLE ALONG THE LAKE SHORE FRIDAY AS A STRONG LOW
PRESSURE AREA MOVES BY TO THE NORTH. 

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ038>040-044>046-051-052-057>059-065>067-072>074-131045-
/O.EXT.KGRR.FZ.W.0006.061013T0237Z-061013T1400Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-
IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO...
BATTLE CREEK...JACKSON
1037 PM EDT THU OCT 12 2006

...FREEZE WARNING NOW IN EFFECT UNTIL 10 AM EDT FRIDAY...

THE FREEZE WARNING IS NOW IN EFFECT UNTIL 10 AM EDT FRIDAY. 

ANY PLANTS THAT WERE TAKEN INSIDE LAST NIGHT WILL NEED TO REMAIN
INSIDE TONIGHT AS TEMPERATURES WILL ONCE AGAIN HOVER AROUND
FREEZING BEFORE SLOWLY RISING TOWARD SUNRISE.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

93
000 
WWUS73 KGRR 130820
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
420 AM EDT FRI OCT 13 2006

MIZ037-043-050-056-064-071-131630-
/O.CAN.KGRR.FZ.W.0006.000000T0000Z-061013T1400Z/
/O.CON.KGRR.WI.Y.0008.000000T0000Z-061014T0600Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
420 AM EDT FRI OCT 13 2006

...FREEZE WARNING IS CANCELLED...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
FREEZE WARNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY. 

TEMPERATURES WILL SLOWLY RISE EARLY THIS MORNING AND REMAIN ABOVE
FREEZING. THEREFORE THE FREEZE WARNING IS CANCELLED.

WIND GUSTS HAVE ALREADY KICKED UP TO AROUND 45 MPH ALONG THE
LAKE SHORE AND WILL REMAIN THIS STRONG TODAY. WIND GUSTS TO
50 MPH ARE POSSIBLE ALONG THE LAKE SHORE ESPECIALLY THIS AFTERNOON AS A
STRONG LOW PRESSURE AREA MOVES BY TO THE NORTH.

MOTORISTS TRAVELING ALONG US-31 SHOULD TAKE EXTRA CARE TODAY AS THE
WEST WINDS WILL CREATE CROSS WIND CONDITIONS...WHICH COULD BE
HAZARDOUS TO HIGH PROFILE VEHICLES.

$$

MIZ038>040-044>046-051-052-057>059-065>067-072>074-130930-
/O.CAN.KGRR.FZ.W.0006.000000T0000Z-061013T1400Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-
IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO...
BATTLE CREEK...JACKSON
420 AM EDT FRI OCT 13 2006

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
FREEZE WARNING. 

TEMPERATURES WILL SLOWLY RISE EARLY THIS MORNING AND REMAIN ABOVE
FREEZING. THEREFORE THE FREEZE WARNING IS CANCELLED.

$$

93
000 
WWUS73 KGRR 131558
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1158 AM EDT FRI OCT 13 2006

MIZ037-043-050-056-064-071-140000-
/O.CON.KGRR.WI.Y.0008.000000T0000Z-061014T0600Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
1158 AM EDT FRI OCT 13 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY...

WIND GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THIS AFTERNOON.
GUSTS TO 50 MPH ARE POSSIBLE ALONG THE IMMEDIATE LAKE MICHIGAN SHORE
AS A STRONG LOW PRESSURE CENTER MOVES BY TO THE NORTH.

MOTORISTS TRAVELING ALONG US-31 SHOULD TAKE EXTRA CARE TODAY AS
THE WEST WINDS WILL CREATE CROSS WIND CONDITIONS...WHICH COULD BE
HAZARDOUS TO HIGH PROFILE VEHICLES.

$$

OSTUNO
000 
WWUS73 KGRR 131933
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
333 PM EDT FRI OCT 13 2006

MIZ037-043-050-056-064-071-140345-
/O.CON.KGRR.WI.Y.0008.000000T0000Z-061014T0600Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
333 PM EDT FRI OCT 13 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY...

WINDS WILL CONTINUE TO GUST UP TO 45 MPH THROUGH THIS EVENING.
GUSTS TO NEAR 50 MPH ARE POSSIBLE ALONG THE IMMEDIATE LAKE
MICHIGAN SHORE AS A STRONG LOW PRESSURE CENTER MOVES BY TO THE
NORTH.

MOTORISTS TRAVELING ALONG US-31 SHOULD TAKE EXTRA CARE THIS EVENING AS
THE WEST WINDS WILL CREATE CROSS WIND CONDITIONS...WHICH COULD BE
HAZARDOUS TO HIGH PROFILE VEHICLES.

$$

OSTUNO
000
WWUS73 KGRR 140251
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1051 PM EDT FRI OCT 13 2006

MIZ037-043-050-056-064-071-141000-
/O.EXT.KGRR.WI.Y.0008.000000T0000Z-061014T1000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
1051 PM EDT FRI OCT 13 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT SATURDAY. 

WEST WINDS WILL GUST TO 45 MPH THROUGHOUT MUCH OF THE NIGHT ALONG
THE LAKE SHORE BEFORE DIMINISHING TOWARD SUNRISE. 

MOTORISTS TRAVELING ALONG US-31 SHOULD TAKE EXTRA CARE THIS
EVENING AS THE WEST WINDS WILL CREATE CROSS WIND CONDITIONS...
WHICH COULD BE HAZARDOUS TO HIGH PROFILE VEHICLES.

$$

93
000
WWUS73 KGRR 140826
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
426 AM EDT SAT OCT 14 2006

...WIND ADVISORY IS CANCELLED...

.AS THE DEEP LOW PRESSURE SYSTEM MOVES AWAY FROM THE AREA...THE
PRESSURE GRADIENT WILL RELAX AND WINDS WILL CONTINUE TO DIMINISH. 

MIZ037-043-050-056-064-071-140930-
/O.CAN.KGRR.WI.Y.0008.000000T0000Z-061014T1000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
426 AM EDT SAT OCT 14 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. WINDS WILL SLOWLY DIMINISH AS THE DAY PROGRESSES.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Oct 12, 3:54 AM EDT, 11 hours 53 minutes earlier.

Area forecast discussion, Oct 12, 3:54 AM EDT, 11 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
354 AM EDT THU OCT 12 2006

.SHORT TERM...
KGRR-88D CONTINUES TO SHOW PCPN DEVELOPING OVER THE LAKE AND MOVING
INLAND. COLD AIR IS FLOWING INTO THE CWA BEHIND A COLD FRONT THAT IS
ALREADY MOVING INTO WESTERN PENNSYLVANIA. FORECAST CONCERNS TODAY
DEAL WITH PCPN TRENDS AND THEN WIND POTENTIAL FRIDAY AS THE
LOW...CURRENTLY IN EASTERN ONTARIO GETS CAUGHT UP IN THE CIRCULATION
AROUND THE LARGE UPPER LOW MOVING THROUGH THE GREAT LAKES AND THEN
RETROGRADES BEFORE MOVING THROUGH THE LOWER PENINSULA AGAIN.

LAKE EFFECT SHRA/SHSN WILL CONTINUE TODAY. THE CORE OF THE COLDEST
AIR...-10C AT 850 MB...WILL MOVE OVER THE LAKE AROUND NOON. BOUNDARY
LAYER WINDS FROM THE WSW AT 25-30 KTS SUGGESTS THAT PCPN WILL
CONTINUE MOVING ACROSS THE ENTIRE CWA. BUFKIT SHOWS SOME DECENT
UVV/S POKING INTO THE SNOW GROWTH REGION AROUND SUNRISE SUGGESTING
PCPN MAY PICK UP A BIT. NOT MUCH OF AN INVERSION TO SPEAK OF TODAY
EITHER. BUT FOR THE MOST PART...THE STRONGEST UVV/S ARE JUST BELOW
THE SNOW GROWTH REGION TODAY. THEREFORE...SNOWFALL SHOULDN/T GET OUT
OF HAND. EXPECT UP TO AN INCH OVER THE FAR NORTHERN CWA.
UNIDIRECTIONAL FLOW THROUGH THE BOUNDARY LAYER SUGGESTS THAT BANDS
THAT FORM WON/T GET RIPPED APART. WE/LL RUN WITH CAT POPS ACROSS THE
WESTERN 2/3 OF THE CWA AND HIGH LIKLEY OVER THE EASTERN 1/3. WILL
ALSO PULL DOWN THE WIND ADVISORY. AS THE LOW MOVES NORTH TODAY...THE
GRADIENT WILL RELAX ENOUGH AND WINDS WILL DECREASE BELOW ADVISORY
CRITERIA ALONG THE LAKESHORE.

BOUNDARY LAYER TEMPS WILL STILL SUPPORT SHSN TONIGHT. HOWEVER THE
FLAKE SIZE SHOULD BECOME RATHER SMALL AS BUFKIT SHOWS THE SNOW
GROWTH REGION BECOMING UNSATURATED. WOULDN/T BE SURPRISED TO SEE
SOME FLURRY/DRIZZLE ACTIVITY COMMENCE. I/M ALSO CONCERNED ABOUT THE
POTENTIAL FOR A FREEZE. GUIDANCE TEMPS ARE IN THE UPPER 20S BUT THAT
MIGHT BE A TAD LOW GIVEN CLOUD COVER AND PCPN AND WIND. THAT BEING
SAID WE/LL BE HOVERING IN THE MID 30S AS EVENING BEGINGS AND I CAN
CERTAINL SEE TEMPS FALLING TO AROUND 30 OVERNIGHT. WILL THEREFORE
ISSUE A FREEZE WARNING FOR ALL COUNTIES TONIGHT.

FRIDAY COULD BE A WINDY DAY. THE LOW THAT IS CURRENTLY IN EASTERN
ONTARIO IS GOING TO GET CAUGHT UP IN THE UPPER LOW CIRCULATION AND
MOVE BACK TOWARD LOWER MICHIGAN FROM THE NORTHWEST. THAT IN TURN
WILL PULL A LITTLE WARMER AIR NORTH INTO THE REGION WHICH WILL MAKE
FOR A MIX OF SHRA/SHSN ACROSS THE REGION. WIND WILL ALSO BE AN ISSUE
AS THE GRADIENT WILL TIGHTEN AGAIN. BUFKIT SHOWS WE/LL MIX WELL INTO
THE 45-50 KT LAYER FRIDAY. HOWEVER THAT 50 KT CORE IS NEAR 5K FT.
BUT 40KT WINDS SHOW UP AT 1K FEET. WE MAY NEED ANOTHER WIND ADVISORY
FRIDAY.

AS THE LOW PASSES BY AGAIN FRIDAY NIGHT...ANOTHER SHOT OF COLD AIR
WILL MOVE INTO THE CWA. ONCE AGAIN...BUFKIT SHOWS THE SNOW GROWTH
REGION BECOMING UNSATURATED SO I DON/T WANT TO HIT THE PCPN TOO
HEAVY.

.LONG TERM...
FAIRLY DECENT AGREEMENT AMONGST THE ECMWF AND GFS FOR THE EXTENDED
PERIOD.  THE LOW PRESSURE SYSTEM WILL BE SLOW TO PULL AWAY SATURDAY
NIGHT.  THIS SHOULD RESULT IN SOME RAIN OR SNOW SHOWERS PERSISTING.
WILL MAINTAIN A DRY SUNDAY AND SUNDAY NIGHT WITH HIGH PRESSURE
RIDGING IN.  LOW PRESSURE APPROACHES FROM THE WEST ON MONDAY...WITH
A WARM FRONT SETTING UP IN THE OH VALLEY.  WE SHOULD SEE INCREASING
CLOUDS ON MONDAY WITH SOME SHOWERS ARRIVING BY NIGHTFALL.  TUE IS
LOOKING RATHER WET AS THE LOW TRACKS THROUGH.  HEADING INTO WED...A
NORTHWEST FLOW OF COOLER AIR DEVELOPS AS THE LOW PULLS AWAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING TONIGHT FOR ALL
COUNTIES.

GALE WARNING IN EFFECT THROUGH THIS AFTERNOON FOR THE ENTIRE
NEARSHORE.

&&

93 MJS
Hazardous weather outlook, Oct 12, 5:57 AM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
557 AM EDT THU OCT 12 2006

MIZ037>040-043>046-050>052-056>059-064>067-071>074-131000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
557 AM EDT THU OCT 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

LOCALLY HEAVY LAKE EFFECT SNOW SHOWERS COULD RESULT IN HAZARDOUS
TRAVEL CONDITIONS. REDUCED VISIBILITIES AND LIGHT COATINGS OF SNOW
ON COLDER SURFACES ARE POSSIBLE. IF A PERSISTENT BAND OF SNOW SETS
UP...SEVERAL INCHES OF WET SNOW COULD FALL. ONE BAND OF SNOW MAY
TRY TO SET UP BETWEEN INTERSTATES 94 AND 96 THIS AFTERNOON AND
EVENING. AN ISOLATED THUNDERSTORM WILL BE POSSIBLE AS WELL.
SEVERE WEATHER IS NOT FORECASTED WITH THE THUNDERSTORMS.

BELOW FREEZING TEMPERATURES WILL LIKELY BRING AN END TO THE
GROWING SEASON TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GUSTY WINDS MAY INCREASE TO AROUND 45 MPH ALONG THE LAKESHORE
FRIDAY.

INTO SATURDAY...ON AND OFF LAKE SNOW SHOWERS COULD LEAD TO SOME
ACCUMULATING SNOW WHERE THEY PERSIST. LOCAL HAZARDOUS TRAVEL
CONDITIONS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-131000-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
557 AM EDT THU OCT 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

GALE WARNINGS WILL CONTINUE THROUGH TODAY. LARGE WAVES...IN EXCESS
OF 8 FEET WILL PERSIST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GALE WARNINGS MAY BE NEEDED INTO SATURDAY.  WAVES MAY OCCASIONALLY
TOP 10 FEET INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 4:02 AM EDTFreeze WarningGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more24 hr

Nearby

Wind Advisories in Michigan, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.